This week's post comes courtesy of our ED pharmacist Rachel Rafeq. Surprise! Metronidazole is no longer first line therapy for c-diff infections! Check out this handy table for the updated guidelines from the Infectious Disease Society of America for the latest treatment regimens
A 60-year-old male presents with fever, dry cough, headache, nausea, vomiting and diarrhea. He saw his primary care physician who prescribed him Amoxicillin for which he has been taking for 4 days but feeling worse. Labs show a Sodium of 130 and mild transaminitis, other labs are within normal limits. What is the most likely diagnosis?
A 34 year old woman comes to the ER after a few days of nausea, vomiting and diarrhea. She is found to be disoriented and hypotensive, but she isn’t improving with fluid hydration. What gives?
A 70 yo female s/p thyroidectomy 1 month ago on supplements presents to the ED complaining of intermittent nausea and vomiting for the past week with intermittent abdominal pain today. She reports that stools in her colostomy bag are now hard x 3 days. You get some labs and the basic metabolic panel shows...
We will continue our focus on thyroid emergencies. Thryoid storm is a life threatening decompensation of thyrotoxicosis with the classic presenting triad of hyperthermia, altered mental status and sympathetic surge. This is largely a clinical diagnosis and timely, accurate treatment is essential. Read ahead for the treatment regimen and pay particular attention to the ORDER of medications!